Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 30, 2013, 8:52 PM EST for 8 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 8:52 PM EST (01:52 UTC)
- Expired
- Jan 30, 2013, 9:30 PM EST
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Clinch County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 5:45 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:12 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 30, 5:12 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EST WED JAN 30 2013
.PUBLIC UPDATE...LINE OF SHOWERS WAS BARELY MOVING OVER SE GA FROM
JEFF DAVIS TO NW ATKINSON COUNTY. UPSTREAM OVER SW GA SEVERE
STORMS WITH ISOLATED ROTATING CELLS WERE NOTED. BETWEEN THE
SHOWERS OVER SE GA AND THE STRONGER CELLS UPSTREAM...STRONG WIND
GUSTS OUTSIDE OF CONVECTION CAUSED EXTENSIVE TREE DAMAGE AND SOME
STRUCTURAL DAMAGE IN WORTH COUNTY GA. STRONG NON-CONVECTIVE WIND
GUSTS WILL REMAIN A CONCERN AS WE GO INTO THE NIGHT DUE TO A STRONG
LOW LEVEL JET.
.FIRE WEATHER UPDATE...A QUICK UPDATE TO THE FIRE WEATHER FORECAST
TO RAISE A FIRE WEATHER WATCH FOR NORTHEAST FLORIDA ON THURSDAY.
UPDATED ERC VALUES CAME IN FOR TMRW AFTN IN THE 25-30 UNIT RANGE...AND
COMBINED WITH HIGH DISPERSIONS AND LOW RHS IN THE 20-25% RANGE WE ISSUED
A FIRE WEATHER WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 43 59 32 59 / 60 10 0 0
SSI 46 59 39 61 / 60 10 0 0
JAX 50 61 32 63 / 70 10 0 0
SGJ 51 61 39 63 / 60 10 0 0
GNV 49 62 30 65 / 70 10 0 0
OCF 52 63 32 67 / 60 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
LAKE WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR CLAY-DUVAL-
FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM EST THURSDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
ENYEDI/SHASHY/SHULER/WALKERHazardous weather outlook, Jan 30, 7:48 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 748 PM EST WED JAN 30 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-010100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 748 PM EST WED JAN 30 2013 ...TORNADO WATCH 23 IN EFFECT FOR INTERIOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THIS EVENING... ...WIND AND LAKE WIND ADVISORIES IN EFFECT THROUGH THIS EVENING... ...SMALL CRAFT ADVISORIES FOR THE COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A SQUALL LINE...IN ADVANCE OF A COLD FRONT...WILL MOVE THROUGH THE REGION DURING THE EVENING HOURS. A TORNADO WATCH IS IN EFFECT FOR INTERIOR PORTIONS OF THE AREA...WHERE SHOWERS AND THUNDERSTORMS IN THE SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH AND ISOLATED TORNADOES. THE SQUALL LINE WILL WEAKEN AS IT MOVES EAST ACROSS THE REST OF THE AREA TONIGHT...BUT STRONG GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED WITH THE SQUALL LINE. WINDY TO VERY WINDY CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. LAKE WIND AND WIND ADVISORIES REMAIN IN EFFECT...AS FREQUENT WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED TO CONTINUE. SMALL CRAFT ADVISORIES ARE POSTED FOR THE NEARSHORE AND OFFSHORE PORTIONS OF THE COASTAL WATERS THROUGH AT LEAST THURSDAY MORNING. GUSTS TO NEAR GALE FORCE ARE LIKELY THIS EVENING AS THE SQUALL LINE MOVES THROUGH. HAZARDOUS SEAS ARE EXPECTED OFFSHORE THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LOW TEMPERATURES EARLY THURSDAY AND FRIDAY MORNINGS ARE FORECAST TO BE IN THE LOWER 30S ACROSS THE INLAND AREAS. PATCHY FROST AND POCKETS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE. LOW AFTERNOON RELATIVE HUMIDITIES WILL INCREASE THE FIRE DANGER THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR INTERIOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Local storm report, Jan 30, 7:11 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST WAYCROSS 31.21N 82.36W
01/30/2013 M41 MPH WARE GA AWOS
&&
AENYEDISpecial weather statement, Jan 30, 7:20 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EST WED JAN 30 2013
GAZ132-133-149-310055-
ATKINSON-COFFEE-JEFF DAVIS-
720 PM EST WED JAN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS...WESTERN ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS
VALID UNTIL 755 PM EST...
AT 719 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST
OF AMBROSE TO 35 MILES WEST OF WILLACOOCHEE...MOVING EAST AT 50 MPH.
THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND WILLACOOCHEE...
SNIPESVILLE...PRIDGEN...DOUGLAS...DENTON...BROXTON AND AMBROSE
THROUGH 755 PM EST. GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3184 8264 3118 8295 3118 8304 3124 8305
3127 8304 3133 8307 3140 8314 3147 8316
3149 8311 3157 8306 3161 8306 3167 8300
3179 8300 3179 8287 3185 8279
TIME...MOT...LOC 0019Z 278DEG 45KT 3181 8329 3120 8357
SHASHYLocal storm report, Jan 30, 8:23 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 3 SE AMBROSE 31.57N 82.98W
01/30/2013 COFFEE GA 911 CALL CENTER
TREES WERE BLOWN DOWN AT THE INTERSECTION OF AMBROSE ROAD
AND LEAHS ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR.
&&
AENYEDILocal storm report, Jan 30, 8:28 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 NW BROXTON 31.65N 82.92W
01/30/2013 COFFEE GA EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NORHTWEST OF BROXTON.
&&
AENYEDISpecial weather statement, Jan 30, 8:43 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EST WED JAN 30 2013
GAZ134>136-150-151-163-310215-
APPLING-BACON-CLINCH-PIERCE-WARE-WAYNE-
843 PM EST WED JAN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WAYNE...NORTHERN WARE...WESTERN PIERCE...EASTERN APPLING...EASTERN
BACON AND NORTHERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 915
PM EST...
AT 842 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS CENTERED ALONG A LINE EXTENDING
FROM 16 MILES NORTHWEST OF SURRENCY TO 9 MILES WEST OF MANOR...
MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS
AROUND NEW LACY...MANOR...DIXIE UNION...WARESBORO...SURRENCY...
NEEDHAM...WAYCROSS...SUNNYSIDE...DEENWOOD AND BRISTOL THROUGH 915 PM
EST. GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3191 8213 3189 8212 3190 8211 3187 8210
3179 8197 3122 8222 3122 8228 3119 8228
3118 8224 3102 8231 3101 8268 3191 8223
TIME...MOT...LOC 0142Z 260DEG 39KT 3193 8228 3110 8268
SHASHYLocal storm report, Jan 30, 8:52 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
01/30/2013 E0 MPH CLINCH GA AWOS
THUNDERSTORM WIND GUST OF 49 MPH
0835 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
01/30/2013 E49 MPH CLINCH GA AWOS
&&
AWALKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:29 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 46 min |
| Jan 30, 8:54 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 51 min |
| Jan 30, 9:17 PM EST | Special Weather Statement | JAX | Columbia, Suwannee | 43 min |
| Jan 30, 9:24 PM EST | Special Weather Statement | JAX | Hamilton | 51 min |
| Jan 30, 10:08 PM EST | Special Weather Statement | JAX | Alachua, Baker, Bradford, Gilchrist, Union | 52 min |
| Jan 30, 10:23 PM EST | Special Marine Warning | JAX | 3 hr | |
| Jan 30, 10:42 PM EST | Special Weather Statement | JAX | Nassau | 33 min |
| Jan 30, 10:46 PM EST | Special Weather Statement | JAX | Alachua, Bradford, Clay, Duval, Putnam | 44 min |
| Jan 30, 10:49 PM EST | Special Marine Warning | JAX | 3 hr | |
| Jan 30, 11:12 PM EST | Special Weather Statement | JAX | Clay, Duval, Putnam | 48 min |
| Jan 31, 2:32 AM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 11 hr |
| Jan 31, 3:16 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 23 hr |
| Jan 31, 3:16 AM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 16 hr |
| Jan 31, 1:33 PM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| Jan 31, 1:33 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 19 hr |
| Jan 30, 7:20 PM EST | Special Weather Statement | JAX | Coffee | 35 min |
| Jan 30, 7:39 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 1 more | 36 min |
| Jan 30, 8:14 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 1 more | 46 min |
| Jan 30, 8:43 PM EST | Special Weather Statement | JAX | Appling, Pierce, Ware | 32 min |
| Jan 30, 9:07 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 38 min |
| Jan 30, 9:26 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 79 min |
| Jan 30, 9:39 PM EST | Special Weather Statement | JAX | Camden | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.